Thunderstorm Wind, Morgan
- When
- July 14, 7:55 AM EST
- Where
- Morgan County, Wartburg
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $4,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.100, -84.600
A roof was blown off of a trailer on Latory Road in Wartburg.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MRX wrote it up.
A roof was blown off of a trailer on Latory Road in Wartburg.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Jul 14, 2:00 AM EST, 5 hours 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 300 AM EDT WED JUL 14 2004 .SHORT TERM...(TODAY AND TONIGHT)...CURRENT RADAR IMAGERY SHOWS THE NEXT ROUND OF SCATTERED THUNDERSTORMS APPROACHING THE AREA EARLY THIS MORNING. THESE HAVE FORMED IN ADVANCE OF A COLD FRONT CURRENTLY STRETCHED FROM MISSOURI INTO OHIO. THE FRONT IS MOVING RATHER QUICKLY SOUTHEASTWARD TOWARD THE MRX CWA. OUR AIR MASS REMAINS MODERATELY UNSTABLE WILL CONTINUED LOW LEVEL MOISTURE. EXPECT THIS NEXT ROUND OF STORMS TO MOVE IN BY DAYBREAK WITH ANOTHER BATCH OF STORMS EXPECTED AS THE FRONT REACHES INTO THE AREA LATE THIS MORNING. THE ATMOSPHERE WILL STABILIZED THIS EVENING AS THE STORMS EXIT THE AREA. A BIT DRIER AIR WILL MOVE IN AS WELL. A FEW SHOWERS/THUNDERSTORMS MAY LINGER INTO THE EARLY EVENING BUT FOR THE MOST PART EXPECT GENERALLY DRY CONDITIONS FOR THE OVERNIGHT HOURS. .LONG TERM...(THU THROUGH TUE)...MODELS SHOW MAIN UPPER LOW OVER THE NORTHEAST US LIFTING NORTH AND NORTHEAST...BUT KEEP EASTERN TROUGH IN PLACE INTO THE WEEKEND. FRONT WILL BE TO OUR SOUTH...WITH SOMEWHAT DRIER AIR IN PLACE OVER OUR AREA THU. SOME DISAGREEMENT AMONG MODELS ON WHEN MOISTURE BEGINS TO RETURN...AND NOT SO GREAT RUN TO RUN CONTINUITY. ETA SHOWS SIGNIFICANT UPPER WAVE...AND POSSIBLE PRECIP BY FRIDAY NIGHT. GFS NOT SO BULLISH ON THE UPPER WAVE...BUT MOISTURE BEGINS TO RETURN FRIDAY. FOR NOW PLAN TO KEEP FORECAST DRY UNTIL SATURDAY...BUT WILL BEEF SAT POPS UP TO CHANCE ALL ZONES. WILL GENERALLY LEAVE LATER PERIODS ALONE FOR NOW. A FEW TWEAKS...BUT MAV TEMPS LOOK REASONABLE OVERALL SO WILL NOT STRAY FAR. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 93 70 89 65 / 50 20 10 10 KNOXVILLE MCGHEE TYSON AIRPORT, TN 88 65 85 64 / 60 10 10 10 OAK RIDGE, TN 86 64 86 63 / 60 10 10 10 TRI CITIES AIRPORT, TN 86 61 82 58 / 60 10 10 10 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && MJB/LDW
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 530 AM EDT WED JUL 14 2004 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-151000- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 530 AM EDT (430 AM CDT) WED JUL 14 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWESTERN VIRGINIA AND EXTREME SOUTHWESTERN NORTH CAROLINA. .DAY ONE (TODAY AND TONIGHT)... SCATTERED THUNDERSTORMS CAN BE EXPECTED OVER THE AREA IN ADVANCE OF AN APPROACHING COLD FRONT. SOME OF THESE THUNDERSTORMS MAY BECOME SEVERE...WITH DAMAGING WINDS AND LARGE HAIL THE MAIN THREATS. .DAYS TWO THROUGH SEVEN (THURSDAY THROUGH TUESDAY)... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY. PLEASE STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/MRX. MJB
The Knoxville radar (KMRX), 108 km away, was scanning. The volume nearest the first event began at 12:54 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2004Every state in 2004This day in weather historyWarnings in Tennessee, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5411051.